Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Suffering from COPD, on ventilator, heavily sedated, BP low, heart rate high, partially brain dead. Suggestions?

My Father went into hospital Dec. 5 2012 for pnemonia. He has copd , 70 yrs old.They put him on ventilator for two weeks and kept him heavily sedated. They did a tracheotomy he is still on vent and is in a rehabilitaion hospital now, My dad was on versed, propofol ,and fentenyl 150mg. He is now on ativan 2mg, and delotted 2mg.It is now Jan. 3 2013. My dad has not woke up. He seems to respond to our voices, even light squeezes of the and when asked. i just dont understand whats going on and doctors are not answering questions. A surgeon said a part of his brain is dead. Nothing shows on ct scan , its normal.?? He gets restless when weaned off meds. Bp gets low, heart rate goes up. Just really need some information this...Thank you, Debra
Asked On : Sun, 6 Jan 2013
Answers:  1 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Pulmonologist 's  Response
Try shifting your patient to another healthcare centre. Probably COPD is very severe preventing weaning from ventilator. May also be due to carbon dioxide retention in blood.
Answered: Fri, 6 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor